Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Polynomial identity algebras with involution

Author: Susan Montgomery
Journal: Proc. Amer. Math. Soc. 27 (1971), 53-56
MSC: Primary 16.49
MathSciNet review: 0269695
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It has been shown by W. Baxter and W. S. Martindale that if $ R$ is an algebra with involution over a field $ F$ of characteristic not 2, and the symmetric elements of $ R$ are algebraic and satisfy a polynomial identity, then $ R$ is locally finite. This paper extends their result to an arbitrary field, giving a new proof which is independent of the characteristic of $ F$.

References [Enhancements On Off] (What's this?)

  • [1] S. A. Amitsur, Rings with involution, Israel J. Math. 6 (1968), 99-106. MR 39 #256. MR 0238896 (39:256)
  • [2] W. E. Baxter and W. S. Martindale III, Rings with involution and polynomial identities, Canad. J. Math. 20 (1968), 465-473. MR 36 #5168. MR 0222116 (36:5168)
  • [3] I. N. Herstein, Non-commutative rings, Carus Math. Monographs, no. 15, Math. Assoc. of America; distributed by Wiley, New York, 1968. MR 37 #2790. MR 0227205 (37:2790)
  • [4] C. Procesi, The Burnside problem, J. Algebra 4 (1966), 421-425. MR 35 #2956. MR 0212081 (35:2956)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16.49

Retrieve articles in all journals with MSC: 16.49

Additional Information

Keywords: Rings with involution, polynomial identity, algebraic algebras
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society